Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 184, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2011, 10:19 PM CDT for 6 counties in Iowa. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 20, 2011, 10:19 PM CDT (03:19 UTC)
- Expired
- Jun 20, 2011, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Calhoun County, IA, Carroll County, IA, Greene County, IA, Pocahontas County, IA, Sac County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 126 km from the middle of the area, began a volume at 03:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 20, 10:33 PM CDT | HAIL 1 | Ssw Lake City, IA | EXTREMELY HEAVY RAIN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 20, 6:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4194 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 4.6
- Supercell composite
- 17.5
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS53 KDMX 210319
SVRDMX
IAC025-027-073-151-161-187-210400-
/O.NEW.KDMX.SV.W.0184.110621T0319Z-110621T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1019 PM CDT MON JUN 20 2011
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALHOUN COUNTY IN WEST CENTRAL IOWA...
NORTHEASTERN CARROLL COUNTY IN WEST CENTRAL IOWA...
NORTHERN GREENE COUNTY IN WEST CENTRAL IOWA...
WESTERN POCAHONTAS COUNTY IN NORTHWEST IOWA...
EASTERN SAC COUNTY IN WEST CENTRAL IOWA...
SOUTHWESTERN WEBSTER COUNTY IN CENTRAL IOWA...
* UNTIL 1100 PM CDT
* AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
SOUTHEAST OF SAC CITY...OR 22 MILES NORTH OF CARROLL...AND MOVING
NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROCKWELL CITY...GOWRIE...MANSON...LAURENS...LYTTON...LOHRVILLE...
FARNHAMVILLE...RINARD...JOLLEY...FONDA...SOMERS...VARINA...
POMEROY...KNIERIM AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR DAMAGING WINDS...FALLING TREES AND FLYING DEBRIS. MOVE
INDOORS AND STAY AWAY FROM WINDOWS. IF YOU ARE IN A MOBILE HOME...
SEEK SHELTER IN A REINFORCED BUILDING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4257 9508 4257 9492 4288 9492 4291 9491
4291 9486 4220 9417 4219 9417 4197 9489
4244 9514
TIME...MOT...LOC 0320Z 216DEG 33KT 4240 9489
WIND...HAIL 60MPH 1.00IN
$$
DONAVON2 follow-up statements
021
WWUS53 KDMX 210343
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1043 PM CDT MON JUN 20 2011
IAC025-027-073-151-161-187-210400-
/O.CON.KDMX.SV.W.0184.000000T0000Z-110621T0400Z/
SAC IA-POCAHONTAS IA-GREENE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
1043 PM CDT MON JUN 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WEBSTER...NORTHEASTERN CARROLL...CALHOUN...NORTHERN GREENE...WESTERN
POCAHONTAS AND EASTERN SAC COUNTIES UNTIL 1100 PM CDT...
AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES
WEST OF MANSON...OR 24 MILES EAST OF STORM LAKE...MOVING NORTHEAST AT
40 MPH.
LOCATIONS IMPACTED INCLUDE...
MANSON...LAURENS...KNIERIM AND PALMER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... IMMEDIATELY MOVE TO THE BASEMENT OR SMALL INTERIOR ROOM
OF A REINFORCED BUILDING.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. TURN AROUND DON/T DROWN.
&&
LAT...LON 4202 9472 4257 9508 4257 9492 4288 9492
4291 9491 4291 9486 4220 9417 4219 9417
TIME...MOT...LOC 0343Z 216DEG 33KT 4257 9472
WIND...HAIL 60MPH 1.00IN
$$065
WWUS53 KDMX 210359
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1059 PM CDT MON JUN 20 2011
IAC025-027-073-151-161-187-210409-
/O.EXP.KDMX.SV.W.0184.000000T0000Z-110621T0400Z/
SAC IA-POCAHONTAS IA-GREENE IA-CALHOUN IA-CARROLL IA-WEBSTER IA-
1059 PM CDT MON JUN 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WEBSTER...
NORTHEASTERN CARROLL...CALHOUN...NORTHERN GREENE...WESTERN POCAHONTAS
AND NORTHEASTERN SAC COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 2 AM CDT.
LAT...LON 4202 9472 4257 9508 4257 9492 4288 9492
4291 9491 4291 9486 4220 9417 4219 9417
TIME...MOT...LOC 0359Z 216DEG 33KT 4269 9460
$$
DONAVONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:50 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Jun 20, 6:50 PM CDT, 3 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 650 PM CDT MON JUN 20 2011 .SHORT TERM /TONIGHT/... CURRENTLY GEARING UP FOR RATHER ACTIVE NIGHT ACROSS THE FORECAST AREA. STRONG LATE SPRING STORM TAKING AIM AT UPPER MIDWEST TONIGHT WITH LIKELIHOOD OF ALL MODES OF SEVERE WEATHER OVER THE AREA THROUGH THE EVENING AND LATE NIGHT HOURS. WARM FRONT LOOKS TO BE ENTERING FAR SOUTHERN IA LATE THIS AFTERNOON WITH SIGNIFICANT DRY PUNCH HEADING INTO CENTRAL KANSAS AND NEBRASKA LATE THIS AFTERNOON. BULK SHEAR AND INSTABILITY SUPPORT SUPERCELLS WITH POTENTIAL TORS INTO THE EVENING AND LIKELY TO SEE STORMS CONGEAL INTO A BOWING MCS WITH EMBEDDED HP SUPERCELLS DURING THE OVERNIGHT HOURS. CURRENT SOUNDINGS SUGGEST INITIATION AFT 22-23Z WEST WITH RAPID DEVELOPMENT INTO THE EVENING. SECONDARY TROUGH OVER NORTHERN IA MAY BE ANOTHER AREA TO WATCH WITH CONVERGENCE ALREADY TAKING PLACE THERE. CAPE IN THE 3000-4000 J/KG RANGE BY LATE AFTERNOON AS UPPER LEVEL WAVE BEGINS TO INTERACT WITH THE REGION BETWEEN 02-08Z TNT. EARLIER H300 ANALYSIS SHOWED STRONG DIFFLUENCE ALOFT WITH NEG TILTED WAVE WORKING NORTHEAST TOWARD THE STATE. THOUGH FORWARD PROPAGATING STORMS ARE EXPECTED TONIGHT...HIGH PWATS AND LOW FLASH FLOOD GUIDANCE FROM LAST NIGHTS RAINFALL WILL ALSO MEAN POTENTIAL FOR FLASH FLOODING WITH UNDER .75 INCHES PER HOUR IN SOME CASES. LIKELY WILL SEE HEAVY DOWNPOURS AND FAST RATE RAINFALL IN A VERY SHORT PERIOD OF TIME DESPITE QUICK MOVING STORMS. TONIGHTS STORMS COULD RESULT IN HIGH END WIND EVENT IF THE STORMS ORGANIZE INTO BOW ECHO STRUCTURE LATER IN THE EVENING HOURS. LOWS HAVE BEEN LOWERED TO NEAR CONVECTIVE DOWNBURST TEMPERATURES. WINDS WILL BE SOUTHEAST TO EAST FOR MUCH OF THE NIGHT BUT SHIFT TO THE SOUTH TOWARD MORNING AS WARM FRONT MOVES INTO CENTRAL AND NORTHERN IOWA TOMORROW. .LONG TERM /TUESDAY THROUGH MONDAY/... AFTER AN ACTIVE NIGHT...MAJORITY OF THE STORMS WILL BE NORTHEAST AT THE START OF THE PERIOD. THERE IS POTENTIAL FOR REDEVELOPMENT TUESDAY AFTERNOON INTO LATE EVENING. MUCH COOLER TEMPS WILL FOLLOW ON WEDNESDAY AND THURSDAY...WITH A GRADUAL WARM UP EXPECTED THROUGH EARLY NEXT WEEK. TUESDAY...VERTICALLY STACKED SYNOPTIC SYSTEM WILL BE LOCATED OVER THE MISSOURI RIVER VALLEY BY 12Z...WITH 20.12 GFS PLACING THE SURFACE LOW NEAR THE NE/SD/IA BORDER...ECMWF SLIGHTLY SOUTH...AND THE NAM FURTHER SOUTH NEAR THE MO/NE/IA BORDER. RESIDUAL CLOUD COVER IS EXPECTED ACROSS MOST OF IOWA...BUT BOUNDARY LAYER SHOULD QUICKLY DESTABILIZE IF CLOUDS ARE ABLE TO BREAK UP THROUGH THE AFTERNOON. MEANWHILE THE SURFACE LOW WILL GRADUALLY SHIFT NORTHEASTWARD IN RESPONSE TO THE SLOWED PROGRESS OF THE CLOSED UPPER LEVEL LOW...AND BY 00Z WILL BE LOCATED IN NORTHWEST/NORTHCENTRAL IOWA. WITH THE WARM SECTOR ACROSS EASTERN IOWA...AND IT IS THIS REGION THAT WILL BE MOST FAVORABLE FOR SEVERE WEATHER...IN PARTICULAR NORTHEAST IOWA BETWEEN I35 AND I80. DEEP LAYER SHEAR OF 30-40KTS WITH MLCAPES OF +1500J/KG WILL SUPPORT DISCRETE SUPERCELLS...WITH LARGE HAIL AS THE PRIMARY THREAT...AND TOO A LESSER DEGREE SEVERE WIND. TORNADOES ARE ALSO A POSSIBILITY AS SREF 20.09 BUFKIT SOUNDINGS AT WATERLOO SHOW 0-1KM HELICITY GENERALLY IN THE 100-150 M2/S2 RANGE...AND LCL HEIGHTS AROUND 2000FT. LOOKS LIKE THE WINDOW FOR SEVERE WEATHER WOULD BE DURING PEAK HEATING AND DEPEND HEAVILY ON THE BOUNDARY LAYERS ABILITY TO RECOVER. AT THE MOMENT...THE MOST LIKELY TIME PERIOD WOULD BE CENTERED AROUND THE EARLY AFTERNOON THROUGH LATE EVENING. WEDNESDAY THOUGH THURSDAY...MUCH COOLER TEMPS ARE EXPECTED DURING THE MIDDLE OF THE WEEK AS THE CLOSED LOW CONTINUES TO WOBBLE OVER THE UPPER MIDWEST. H850 TEMPS WILL BE AT OR SLIGHTLY BELOW 10C...AND FORECAST SOUNDINGS SHOW LOW STATUS WITH PERIODS OF LIGHT RAIN AND DRIZZLE. WEAK SHORT WAVES WILL ROTATE AROUND THE CLOSED LOW AND ENHANCE THE PRECIP CHANCES...BUT CONFIDENCE IN THE TIMING OF THESE IS LOW. NONE THE LESS...HAVE TRIED TO ZONE IN ON THESE WAVES...BUT ALSO TRENDED THE POPS SO THAT THE BEST CHANCES FOR PRECIP ARE DURING THE LATE AFTERNOON. MAX TEMPS ON WED AND THURS WILL BE NEAR RECORD LOW FOR LATE JUNE. FRIDAY THROUGH MONDAY...NORTHWEST FLOW DOWNSTREAM OF UPPER LEVEL RIDGING OVER THE HIGH PLAINS WILL CONTINUE TO KEEP TEMPS ON THE COOLER SIDE. HOWEVER...BOTH ECMWF AND GFS 20.12 SHOW THETA_E ADVECTION RETURNING ACROSS THE MISSOURI RIVER VALLEY. LEE SIDE SHORTWAVES WILL LIKELY LEAD TO THE OVERNIGHT DEVELOPMENT OF MCSS...SO HAVE INCLUDED SLIGHT POPS TO REFLECT THIS DURING THE EARLY MORNING HOURS. CURRENT GUIDANCE KEEPS THE BULK OF THE PRECIP OVER EASTERN NE/KS ALONG THE THETA_E GRADIENT. && .HYDROLOGY/... LAST NIGHTS HEAVY RAINFALL HAS LEAD TO EXTREMELY SATURATED SOIL CONDITIONS ACROSS SOUTHERN IOWA...WITH MOST STREAMS RUNNING NEAR OR ABOVE BANK FULL. ANOTHER ROUND OF STORMS IS EXPECTED LATE THIS EVENING THROUGH THE OVERNIGHT HOURS AS A STRONG LOW PRESSURE SYSTEM LIFTS NORTHWARD ALONG THE MISSOURI RIVER VALLEY. STORMS ARE EXPECTED TO DEVELOP OVER EASTERN NE/KS THIS AFTERNOON AND MOVE ACROSS IOWA. THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. GIVEN THE RAINFALL POTENTIAL AND SOIL CONDITIONS...A FLASH FLOOD WATCH HAS BEEN ISSUED. RIVER FLOODING MAY ALSO BE A ISSUE DEPENDING ON WHICH BASINS RECEIVE THE HIGHEST RAINFALL TOTALS. && .AVIATION...21/00Z STRONG WRMFNT LIFTING NWD INTO IA AS SC LOW IN NERN KS PUSHES NEWD. ARC OF TSRA ERN NEBRASKA INTO KS WILL PUSH NEWD INTO THE TAF SITES AFT 03Z WITH SCT SVR TSRA. MAIN SVR THREAT WILL LIFT N OF THE TAF SITES BFR SNRS WITH A BREAK IN THE ACTION AND CONDS BCMG VFR IN THE MRNG. INSTABILITY SHWRS/TSRA WILL DVLP TUE AFTN. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CARROLL-CASS-CLARKE- CRAWFORD-DALLAS-DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON- MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO- WARREN-WAYNE. && SHORT TERM...REV LONG TERM...BEITLICH AVIATION...MS JUN 11
Hazardous weather outlook, Jun 20, 3:47 PM CDT, 6 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 347 PM CDT MON JUN 20 2011 IAZ044-045-057>062-070-071-074-075-081>086-092>097-212100- CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 347 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS ACROSS WESTERN IOWA. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE MID TO LATE EVENING HOURS WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE ACROSS THE OUTLOOKED AREA. A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS THE MAIN THREATS WITH THE POTENTIAL FOR AN ISOLATED TORNADO MAINLY EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. IAZ006-007-015>017-023-025>028-033>039-046>050-212100- WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT- FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- 347 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA LATE THIS EVENING INTO TONIGHT. GOLF BALL SIZED HAIL AND DAMAGING WIND GUSTS TO 65 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE...THOUGH FLASH FLOODING IS NOT LIKELY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. IAZ004-005-024-072-073-212100- EMMET-KOSSUTH-HUMBOLDT-MADISON-WARREN- 347 PM CDT MON JUN 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE OVERNIGHT HOURS. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE EVENING WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 LATER TONIGHT. LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE. A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF INTERSTATE 80 TONIGHT AND EARLY TUESDAY MORNING. RIVER FLOOD WARNINGS ARE IN EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS AND POSSIBLY A TORNADO MAINLY EAST OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT. ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK. REV
In the hours before
Special weather statement, Jun 20, 5:24 PM CDT, 4 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 524 PM CDT MON JUN 20 2011 IAZ004-015-023-033-034-044>046-057-058-070-071-081-082-092-093- 210030- EMMET-PALO ALTO-POCAHONTAS-SAC-CALHOUN-CRAWFORD-CARROLL-GREENE- AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...EMMETSBURG...POCAHONTAS... SAC CITY...ROCKWELL CITY...DENISON...CARROLL...JEFFERSON... AUDUBON...GUTHRIE CENTER...ATLANTIC...GREENFIELD...CORNING... CRESTON...BEDFORD...MOUNT AYR 524 PM CDT MON JUN 20 2011 THUNDERSTORMS DEVELOPING OVER WESTERN IOWA WILL CONTINUE TO INCREASE IN AREAL COVERAGE AND INTENSITY OVER THE NEXT 2 HOURS. A SEVERE THUNDERSTORM IS POSSIBLE...HOWEVER THE GREATER THREAT OF SEVERE WEATHER WILL ARRIVE AFTER 700 PM.
Local storm report, Jun 20, 9:31 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND GST 5 NW RICKETTS 42.18N 95.65W
06/20/2011 E60 MPH CRAWFORD IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS WIND GUSTS OF AT LEAST 60 MPH
WITH STORM FRONT. TIME ESTIMATED FROM RADAR.
&&
LEELocal storm report, Jun 20, 9:58 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT MON JUN 20 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 PM TSTM WND GST CUMBERLAND 41.27N 94.87W
06/20/2011 E60 MPH CASS IA TRAINED SPOTTER
SPOTTER ESTIMATED UP TO 60 MPH GUSTS AND REPORTS 3 TO 6
INCH BRANCHES DOWN.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 8:32 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 7 hr |
| Jun 20, 8:32 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 11 hr |
| Jun 20, 8:43 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 47 min |
| Jun 20, 9:30 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 45 min |
| Jun 20, 9:33 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Greene, Sac | 42 min |
| Jun 20, 10:00 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Taylor | 30 min |
| Jun 20, 10:16 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Boone, Carroll, Cass, Dallas and 3 more | 44 min |
| Jun 20, 10:31 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Madison, Taylor, Union | 29 min |
| Jun 20, 10:57 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Humboldt, Kossuth, Palo Alto, Pocahontas | 48 min |
| Jun 20, 11:26 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Hamilton, Hardin, Marshall, Story | 49 min |
| Jun 20, 11:34 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 26 min |
| Jun 20, 11:37 PM CDT | Severe Thunderstorm Warning | DMX | Emmet, Hancock, Kossuth, Winnebago | 23 min |
| Jun 20, 11:49 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Polk, Story | 41 min |
| Jun 20, 11:52 PM CDT | Tornado Warning | DMX | Jasper, Marshall, Polk, Story | 23 min |
| Jun 21, 12:13 AM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago, Worth | 47 min |
| Jun 21, 12:14 AM CDT | Tornado Warning | DMX | Grundy, Hardin | 31 min |
| Jun 21, 12:22 AM CDT | Tornado Warning | DMX | Grundy, Marshall | 23 min |
| Jun 21, 12:35 AM CDT | Tornado Warning | DMX | Jasper, Marshall, Tama | 25 min |
| Jun 21, 12:39 AM CDT | Tornado Warning | DMX | Grundy, Marshall, Tama | 36 min |
| Jun 21, 12:41 AM CDT | Tornado Warning | DMX | Butler | 34 min |
| Jun 21, 1:02 AM CDT | Severe Thunderstorm Warning | DMX | Butler, Franklin | 28 min |
| Jun 21, 1:04 AM CDT | Tornado Warning | DMX | Tama | 27 min |
| Jun 21, 11:15 AM CDT | River Flood Warning | DMX | Palo Alto | 7 days |
| Jun 21, 11:15 AM CDT | River Flood Warning | DMX | Boone, Hamilton, Webster | 11 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.